MAUDE Adverse Event Report: AESCULAP AG TSPACE PEEK IMPLANT 5 26X11.5X10MM; SPINE SURGERY

AESCULAP AG TSPACE PEEK IMPLANT 5 26X11.5X10MM; SPINE SURGERY
Model Number SJ908P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation on going.Additional information / results will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with tspace peek implant 5° 26x11.5x8mm according to the complaint description, it was reported that during procedure while putting the disc in the disc area, the product was broken.Additional information received that the disc was replaced by the new one, and the treatment was fine.Patient had mild injuries and there was a 20 mins delay during the surgery.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Visual investigation: we made a visual inspection of the broken cage.The cage shows some cracks, no pieces are broken completely off.The cage is nearly broke in two pieces and shows additionally a crack in the area of the inserter interface.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The current failure rate is within the risk analysis and therefore acceptable.Conclusion and measures: the most likely root causes for an implant fracture during surgery are when the surgeon does not prepare the disc space sufficiently, if a too large implant is chosen, if too much manipulation is done or too hard insertion force applied.Due to the investigation results the root cause is most probably usage related.Based on the investigations and results of the 8d report a capa is not necessary.

Brand Name
TSPACE PEEK IMPLANT 5 26X11.5X10MM
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10556497
Report Number9610612-2020-00536
Device Sequence Number16746723
Product Code MAX
UDI-Device Identifier04046963835880
UDI-Public4046963835880
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K071983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberSJ908P
Device Catalogue NumberSJ908P
Device Lot Number52545406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1